Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 18, 2000, 7:45 PM CDT for Lawrence County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 7:45 PM CDT (00:45 UTC)
- Expired
- May 18, 2000, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:12 PM CDT | Hail 0.75 | Black Rock, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS54 KMEG 190045 SVRMEM ARC075-190130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN NORTHEAST ARKANSAS * UNTIL 830 PM CDT * AT 743 PM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF LYNN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYNN AROUND 745 PM CDT BLACK ROCK...POWHATAN AROUND 805 PM CDT PORTIA AROUND 810 PM CDT MINTURN AROUND 815 PM CDT HOXIE AROUND 820 PM CDT COLLEGE CITY...SEDGWICK AROUND 830 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:15 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 18, 2:15 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CDT THU MAY 18 2000 18Z SFC ANALYSIS HAD A LOW ALONG THE MO/IA BORDER W/ TRAILING FRONT ALONG A DSM-FSM-DFW LINE. FRONTAL MOVEMENT HAS BEEN FAIRLY SLOW (15-20 MPH) SINCE MIDNIGHT. BACK EDGE OF CLOUD SHIELD ON VIS IMAGERY LINES UP FAIRLY WELL WITH THE FRONTAL POSITION. TO OUR NORTH...A WELL DEFINED WARM FRONT EXTENDED FROM LAKE ERIE TO THE SRN TIP OF LAKE MICHIGAN INTO SRN IOWA. BIG THUNDER SHOW ALONG THE WARM FRONT THIS AFTN W/ NUMEROUSE WATCH BOXES CURRENTLY IN EFFECT. H20 VAPOR IMAGERY INDICATES THAT THE LEAD SHORTWAVE TROUGH CONTINUES TO LIFT NE TOWARD THE GREAT LAKES THIS AFTN W/ AN UPPER LOW ACROSS NRN AZ. CLOSER TO HOME...THINGS REMAIN FAIRLY QUIET W/ KNQA RADAR PICKING UP A FEW RETURNS ACROSS SRN MO. CONVECTION STARTING TO GET GOING ACROSS SW MO AND WRN AR (VCNTY FRONT) PER MOSAIC IMAGERY. WILL HAVE TO MONITOR THIS CONVECTION TNGT FOR SVR WX POTENTIAL ACROSS ERN AR AND THE MO BOOTHEEL. OTRW...SHORT RANGE MODELS FAIRLY CONSISTENT IN THE NEAR TERM...BUT DIFFER SOMEWHAT AFTER 24 HRS. ETA/NGM BOTH WEAKEN THE SW US UPPER LOW SIGNIFICANTLY AS IT EJECTS EWD THROUGH THE SRN PLAINS. ON THE OTHER HAND...THE AVN KEEPS THE S/W TROUGH QUITE A BIT STRONGER (AND SLOWERS) AS IT APPROACHES THE MID SOUTH ON SAT. AT THE SFC...MODELS INDICATE THE FRONT WILL APPROACH THE REGION TMRW EVENING AND MAY BRIEFLY PUSH SOUTH OF THE TN/MS BORDER. DONT THINK IT WILL MOVE MUCH FURTHER SOUTH HOWEVER GIVEN FALLING HEIGHTS AND ASSOCIATED CYCLOGENSIS TO OUR WEST. BOTTOM LINE...WILL INCLUDE CHC POPS TNGT/TMRW MOST AREAS GIVEN STREGTHENING H8-H7 THTE RIDGE ACROSS AR/WEST TN AND LARGE SCALE DIVERGENCE IN RIGHT ENTRANCE REGION OF 100KT H25 JET. ACTIVITY WILL LIKELY BECOME MORE WIDESPREAD FRI NGT INTO SAT GIVEN THE ADDED CONVERGENCE ALONG THE FRONT..SFC-H8 CYCLOGENESIS ACROSS AR AND S/W TROUGH SWEEPING TOWARD THE REGION. MEM 071/084 067/077 3467 MKL 068/083 066/075 3456 JBR 069/081 064/074 4467 TUP 070/085 068/079 1256 .MEM...NONE. CBD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:36 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.